CSN Login
Members Online: 4

taxol side effects

mupix
Posts: 19
Joined: Aug 2012

Hello everybody,

I am on my 4th cycle of taxol. My eyes are extremely blurry and sinuses are stuffed. any tips on how to handle the blurry eyes. Very annoying . Also cannot sleep at night , eyes are stuck shut and hurt so much. Was reading somewhere that Taxol can cause eye symptoms. Is it true????
Thanks

Pinky68's picture
Pinky68
Posts: 206
Joined: Jul 2012

I had 12 Taxols too, but didn't have eye issues. You may want to call your onco to ask about seeing an opthalmologist or optometrist to rule out infection? Or your onco may want to check your eyes too? I wouldn't wait to call, no need to suffer if you don't have to.

Are you having other side effects too? Hope you feel better soon,
Joy

Kat11's picture
Kat11
Posts: 1931
Joined: May 2009

When I was on Taxol, My eyes would tear and run all the time. It was a side effect of Taxol. You should call the doctor because you never know and my eyes were only blurred because they were teared. Sinus was also an issue for me when on Taxol . That also was running LOL.
Kathy

mupix
Posts: 19
Joined: Aug 2012

Dr. does not say much. I got it checked too, the opthalmologist said it gets very dry and that is why they tear so much. But isn't there a solution or anything else I could do. it is so crazy and frustrating.

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

It sounds counter-intuitive but OTC eye drops,like natural tears, can help. It probably won't get rid of the problem completely...but it might help you get through the night. Of course, check with your onc before you add anything to your routine.

Also, if the air at home/work is really dry you might try a humidifier. It's not something I've tried, but I know when my eyes were chemo watery going outside in the dry summer weather made them worse...just a thought.

Hugs,

Linda

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

I had that eyes and sinus problem with both A/C and Taxol. I used saline nasal spray several times a day for the sinus issues. And, for the eyes, per both MO and ophthalmologist, I used OTC eye drops like Refresh Eyes several time a day. That did not completely cure the problem, but it helped. Once, chemo was finished, the eye/sinus problems were also finished. Hang in there!
Angie

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

I never had Taxol, but, I hope that you can get some help and relief with your eyes. Let us know if you find something that works for you. I would hope your onco could steer you in the right direction.

Lex

RozHopkins
Posts: 444
Joined: Dec 2010

After my last chemo my eyes would not stop running. My oncol sent me to specialist as this side effect can cause eye problems. Specialist examined me found everything fine. It cleared up immediately with a simple over the counter eye treatment. Sorry cant remember what it was called now.

carkris's picture
carkris
Posts: 4505
Joined: Aug 2009

agree with above I had very blurry eyes as well, not too watery either. used the refresh eye drops 3 times a day and the ointment at night. cant use the ointment during the day because you cant see as well. was having trouble seeing the writing on tv etc.. it really helped. it gets better

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network